Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Child has stomach pain during evening, requires pain medication, done tests

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
My son is almost 5 years old. During the day he is perfectly fine but for the last five evenings and nights he has had pain in the middle of his stomach. The pain intensity varies from night to night but on some occassion he is so distressed that he requires pain medication. I know of another child the same age at his school (but different class) in the same situation. That childs stomach pains lasted for two week. Tests couldn't determine any problems so they said that it must of been some type of stomach virus.
Posted Mon, 9 Jul 2012 in Abdominal Pain
Answered by Dr. Raju A.T 35 minutes later

Thanks for your query.

The commonest cause of such a presentation in a 5 year old could be due to worm infestation.Yes, most such infestations produce pains in evenings and just before bed.This infestation though is in the intestines can be sometimes referred to the stomach area or the anal area.

The stomach virus if present it would produce many other symptoms like fever, loose stools and joint pains.I do not suspect the stomach virus to be the cause here.

Do get his stool examined for Ova and Cysts , presence of any would confirm the diagnosis .Placing your child on de-worming medications will put an end to his problems.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Child has stomach pain during evening, requires pain medication, done tests 32 minutes later
Thanks for getting back to me. How do they get worms? Is there any problem with putting them on de-worming medication without first confirming diagnosis? How long does it take for the medication to work?
Answered by Dr. Raju A.T 1 hour later

Thanks for writing back.

The worm infestation is just like any other infection usually gained through food and drinking water.

There is no problem in de-worming as the medications are safe .Since the child has symptoms it would be advisable to confirm the diagnosis.

The medication will show its effects within few days , within 2 or 3 days your child may find relief .

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor